Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 35, NWS Shreveport, LA

March 30, 2002Harrison County, Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2002, 7:10 PM CST for Harrison County, Texas; Caddo Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2002, 7:10 PM CST (01:10 UTC)
Expired
Mar 30, 2002, 8:15 PM CST
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Caddo Parish, LA, Harrison County, TX

The radar

The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS54 KSHV 310110
SVRSHV
LAC017-TXC203-310215-
/NEW.KSHV.SV.W.0066.310108-310215/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CST SAT MAR 30 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 815 PM CST

* AT 708 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM 11 MILES WEST OF    
  WASKOM...MOVING TO THE EAST NORTHEAST AT 20 MPH. THIS THUNDERSTORM
  CAN PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WINDS OF 60 MPH

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE STATE LINE AT 720 PM CST AND NEAR WESTERN SHREVEPORT BETWEEN
  740 PM AND 800 PM.

A TORNADO WATCH IS IN EFFECT FOR HARRISON COUNTY. SEVERE THUNDERSTORMS 
CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT 
QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 815 PM CST.

LAT...LON 3245 9438 3240 9427 3245 9386 3274 9393

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:55 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 30, 2:55 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT MAR 30 2002

WILL CONTINUE WITH SAME FORECAST TRENDS WITH FLOOD WATCH TONIGHT
ACROSS NORTHERN AND WESTERN PORTIONS OF FORECAST AREA. MESOETA
CONTINUES THE HEAVY RAIN THREAT IN THIS AREA...WHICH HAS EXPERIENCED
AMOUNTS EXCEEDING 4 INCHES IN SOME LOCATIONS.  EXPECT ANOTHER 1 TO 3
INCHES OF RAIN TONIGHT...MAINLY ACROSS NORTHERN PORTIONS OF WATCH
AREA....WITH PRECIP PROLONGED INTO EARLY SUNDAY MORNING WITH WRAP
AROUND FROM LOW. MODELS HAVE LOW OVER SHV AROUND 12Z SUNDAY...AND
WITH DRY SLOT MOVING IN FROM SOUTHWEST...SO EAST CENTRAL TEXAS
SHOULD BE IN CLEAR FIRST. BY SUNDAY AFTERNOON...MOST OF CWA SHOULD
BE RAIN FREE BEHIND THE DEPARTING LOW.

DRY AND MILD WEATHER FORECAST FOR MONDAY WITH HIGH TEMPS IN THE
UPPER 60S AND LOWER 70S.

WILL ALLOW EXTENDED WORDING TO REMAIN DRY...BUT TOWARD THE END OF
WEEK A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WITH FRONTAL
PASSAGE WEDNESDAY. WARM FIRST HALF OF WEEK WITH SLIGHTLY BELOW
NORMALS END OF WEEK.

SHV 58/73/50/72 8400
MLU 56/71/48/70 8300
TXK 50/65/46/71 +400
TYR 53/69/49/73 +300
LFK 57/75/50/74 8200

.SHV...FFA THROUGH TONIGHT...
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151.

14

In the hours before

Local storm report, Mar 30, 4:40 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
440 PM CST SAT MAR 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    2 W ATLANTA               TX   WIND DAMAGE
03/30/02   CASS                           DOWNBURST WINDS OF 80-100 MPH
                                          ON WEST AND SOUTH SIDE OF
                                          ATLANTA INITIAL DAMAGE PATH
                                          MEASURED 3/4 MILE IN
                                          DIAMETER...WITH ENDING PATH
                                          MEASURING 3.3 MILES WIDE TOTAL
                                          DAMAGE PATH MEASURED WAS 5.1 MILES
                                          LONG REPORT FROM NWS SURVEY

0755 AM    ATLANTA                   TX   WIND DAMAGE
03/30/02   CASS                           DOWNBURST WINDS PARTIALLY
                                          STRIPPED A MCDONALDS SIGN
                                          AWNING COLLAPSED ON A CAR
                                          AT A TEXACO STATION PINE
                                          TREE MEASURING 1/2 - 1 FOOT
                                          IN DIAMETER UPROOTED A GAS
                                          MAIN IN ATLANTA TREES ON
                                          HOUSES ALONG HWY 251 JUST
                                          SOUTH OF ATLANTA REPORT
                                          FROM LAW ENFORCEMENT

0815 AM    DODDRIDGE                 AR   WIND DAMAGE
03/30/02   MILLER                         ROOF AND INSOLATION BLOWN
                                          OFF A HOUSE IN THE BRIGHT
                                          STAR COMMUNITY PORCH WAS
                                          BLOWN DOWN NUMEROUS TREES
                                          DOWN OVER ROADS REPORT
                                          FROM LAW ENFORCEMENT

0855 AM    SHREVEPORT                LA   NON TSTM WIND GUST
03/30/02   CADDO                          ASSOCIATED WITH COLD
                                          FRONTAL PASSAGE AWNINGS
                                          WERE BLOWN OFF IN PARKING
                                          LOT AT HARRAHS CASINO IN
                                          DOWNTOWN SHREVEPORT ROOF
                                          DAMAGE SUSTAINED AT PARKING
                                          GARAGE AT THE CASINO 1 CAR
                                          DAMAGED IN GARAGE REPORT
                                          FROM OEP

0930 AM    1 S NASHVILLE             AR   FLOODING
03/30/02   HOWARD                         INTERSECTION OF HIGHWAY 27 AND
                                          TRENTON BLVD WAS UNDERWATER
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:10 PM CSTTornado WarningSHVNacogdoches35 min
Mar 30, 6:23 PM CSTSevere Thunderstorm WarningSHVPanola37 min
Mar 30, 6:55 PM CSTSevere Thunderstorm WarningSHVShelby50 min
Mar 30, 6:56 PM CSTSevere Thunderstorm WarningSHVAngelina64 min
Mar 30, 7:47 PM CSTTornado WarningSHVNacogdoches43 min
Mar 30, 7:48 PM CSTTornado WarningSHVAngelina27 min
Mar 30, 7:56 PM CSTTornado WarningSHVSan Augustine49 min
Mar 30, 8:20 PM CSTTornado WarningSHVShelby55 min
Mar 31, 12:21 AM CSTSevere Thunderstorm WarningSHVRusk54 min
Mar 31, 12:55 AM CSTSevere Thunderstorm WarningSHVPanola50 min
Mar 31, 3:20 AM CSTSevere Thunderstorm WarningSHVAngelina55 min
Mar 31, 3:53 AM CSTSevere Thunderstorm WarningSHVNacogdoches52 min
Mar 31, 3:55 AM CSTSevere Thunderstorm WarningSHVShelby65 min
Mar 31, 4:17 AM CSTSevere Thunderstorm WarningSHVSan Augustine58 min
Mar 31, 4:31 AM CSTSevere Thunderstorm WarningSHVSabine59 min
Mar 30, 7:19 PM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita41 min
Mar 30, 7:38 PM CSTSevere Thunderstorm WarningSHVDe Soto37 min
Mar 30, 7:44 PM CSTSevere Thunderstorm WarningSHVBossier46 min
Mar 30, 8:52 PM CSTTornado WarningSHVDe Soto, Sabine53 min
Mar 30, 8:59 PM CSTSevere Thunderstorm WarningSHVWebster61 min
Mar 30, 10:11 PM CSTTornado WarningSHVSabine34 min
Mar 30, 10:23 PM CSTTornado WarningSHVNatchitoches52 min
Mar 31, 5:37 AM CSTSevere Thunderstorm WarningSHVSabine53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.